Hello dear friends,
I am back to work part time by taking 2700mg of Neurontin and a Percocet at night to take the edge off my TN2 pain and let me sleep. The meds help my facial pain alot but now I am suffering from a herniated cervical disc and taking ibuprofen all day long so I can function
. My question is...does anyone else feel totally wiped out after 5 hours of working on these meds. My whole body has been aching when I get home. I just have a feeling of malaise, almost fluish. After a good nights sleep, I feel better. Is this the meds taking a toll on my already weakened body, or is it something else I need to ask my doctor about?
I just feel like trying to function everyday is a challenge anymore. I do good somedays, and yet somedays I just cry on my sweet husbands shoulders that I am not the same me!
Thanks for listening and any input you can give me,
This is something to check out with a doctor. Generalized body aches can indicate blood chemistry imbalances. Neurontin isn't as likely to be a culprit in this kind of problem as Tegretol (Neurontin is metabolized outside the liver). But Ibuprofen in high doses has been implicated in gastritis. See, for instance, the following article from medicinenet:
Thanks Red! I was at my doctors a week and a half ago. He ran a CBC and Inflammatory markers and they came back OK! Are there more test I should have run to determine Chemistry imbalance?
I am beginning to worry my doc is going to think I am a hyperchondriac but I just don't feel good at all!
If the doc didn't check for low Sodium and Potassium, that's something to follow up. CBC should reveal anemia if you have it, but I believe another test is involved when checking for Sodium.
Not an expert here, but just from my experience this disorder can cause depression, and two of the symptoms of depression can be fatigue and body aches. I remember years ago when my brother got divorced and I still lived at home, it put an emotional strain on my whole family. I started dropping things at work and being a dental assistant at the time, that was not a good thing. I went to our family doctor and he said I am giving your valium for depression. I said, I am not depressed, I am dropping things. (We live in a small town, and he knew what was going on with our family). He said to try it. Sure enough, I stopped dropping things and had more energy,
I am not trying to diagnose, just wanted to put another perspective on things. I know this thing has changed me emotionally.
...and yes, I feel wiped out on the meds in the afternoon or early evening especially. Then when it is time for bed, I toss and turn. I attribute that to being a middle aged woman, though. LOL
Candy's point is well taken. Valium is also commonly used as a booster for primary anti-convulsant drugs like Neurontin, so there can be value in using it as an adjunct, allowing a somewhat lower dose of Neurontin itself.